Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2000, 10:32 AM EST for Saint Joseph County, Indiana. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 10:32 AM EST (15:32 UTC)
- Expired
- Jun 13, 2000, 11:10 AM EST
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Saint Joseph County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:44 AM EST | Thunderstorm Wind 56 E | South Bend, IN | South side of town near Ireland Rd. |
| Jun 13, 10:45 AM EST | Thunderstorm Wind | South Bend, IN | Two trees down on a parked car and a house. |
| Jun 13, 10:51 AM EST | Thunderstorm Wind 60 E | Mishawaka, IN | North side of town. |
| Jun 13, 11:00 AM EST | Thunderstorm Wind | Mishawaka, IN | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 131533 SVRFWA INC141-131610- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 AM EST TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JOSEPH COUNTY IN INDIANA * UNTIL 1110 AM EST * AT 1032 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF NORTH LIBERTY...JUST SOUTHWEST OF SOUTH BEND...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... SOUTH BEND MISHAWAKA OSCEOLA WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM! SEEK c SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 AM EST, 7 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 3:10 AM EST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 310 AM EST TUE JUN 13 2000 SEVERAL FCST PROBLEMS THIS AM. FIRST IS ONGOING CONVECTION ACRS SERN FA. OHP SHOULD STAY BLO FFG WL HOLD FOR NOW ON ANY FFA. MSAS PMSL SHWNG LP NR AZO WITH COLD SIDE OF FNT DIPPING ALL THE WAY TO PIA. WITH MESO FEATURES DOMINATING...POOR MODEL PERFORMANCE IN SHORT TERM INCLUDING LTST RUC CONFIDENCE NOT PARTICULARLY HIGH. GOING ONLY WITH LARGER SCALE ETA/NGM SIGNALS DY2. HI LWLVL MFLUX FM MO INTO IA SHOULD KEEP REGENERATIVE CONVECTION NEXT 24 HRS. FIRST COMPLEX ENTERING INTO NWRN IL...IF THIS SYS CONTS ON NRN EDGE LWLVL THETA E GRAD SHOULD BEGIN TO SEE A MORE ESERLY TURN...THOUGH SAT IR/LTG DATA HASN'T SHOWN THIS YET. THIS PCPN INTO NWRN FA BTWN 13-16Z. LTR THIS AFTN ADDITIONAL CONV PSBL WITH MODIFIED CAPES TO 3.5 KJ/KG SLGT CHC DMNG WINDS WITH HIR DAPE WITH DRIER MIDLVL ENVIRONMENTAL AIR. BOTTOM LINE IS SHRA/TSRA LIKLY TODAY WITH NO TIMING. CHC TONIGHT. NRN ROCKIES ENERGY CARVES SHARPENING MSVLY TROF AND APRCHG COLD FNT DY2. CAPES TO 3 KJ/KG SWEAT 300 LI M7. FAIR 0-3KM SHEAR BUT HELICITY VALUES RMN BLO 150 M2/S2...AFTN TSRA LKLY. MISFWA IN A FEW. WITH T SEVERAL CONVECTIVE EVENTS NEXT 2 DAYS FFA WL LKLY BE NEEDED AT SOME POINT BUT PREFER TO HOLD OFF UNTIL HIEST THREAT AREA CAN BE DETERMINED. .IWX...NONE PBM
In the hours before
Special weather statement, Jun 13, 6:25 AM EST, 4 hours 7 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 625 AM EST TUE JUN 13 2000 A STATIONARY FRONT REMAINS DRAPED ACROSS THE REGION NEAR THE INDIANA AND MICHIGAN BORDERS. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. THE PRIMARY THREAT WITH THE SHOWERS AND THUNDERSTORMS WILL BE BRIEF HEAVY RAINFALL. RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR WILL BE POSSIBLE TODAY. AMOUNTS GREATER THAN AN INCH PER HOUR MAY BEGIN TO CAUSE FLOOD PROBLEMS...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY. ADDITIONALLY...WITH INCREASED INSTABILITY LATER THIS AFTERNOON AND EVENING...SOME SEVERE STORMS ARE POSSIBLE. THERE IS A RISK FOR ISOLATED WIND GUSTS TO 60 MPH AND 1 INCH HAIL IN THE STRONGEST STORMS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. STAY TpUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. MURPHY
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:48 AM EST | Severe Thunderstorm Warning | IWX | Elkhart | 52 min |
| Jun 13, 1:43 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 47 min |
| Jun 13, 1:45 PM EST | Severe Thunderstorm Warning | IWX | Allen | 45 min |
| Jun 13, 2:42 PM EST | Severe Thunderstorm Warning | IWX | Allen, Huntington | 48 min |
| Jun 13, 3:19 PM EST | Severe Thunderstorm Warning | IWX | Adams | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.